MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56174
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used devices will not be returned.Common name & product code = dqx wire, guide, catheter.Concomitant products= boston scientific gladiator balloon (8x8); fogarty (edwards scientific); latex sensi touch gloves.Occupation = lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the coating of two roadrunner uniglide hydrophilic wire guides would not activate appropriately, became sticky, and came off the wire.The hydrophilic coating was activated with saline, and the device remained in saline when not in use throughout the procedure.Latex gloves were worn.Access was obtained in the left upper arm.The anatomy was not reported to be calcified or tortuous.The wire was not altered prior to use and kinking was not observed.Flaking of the coating was observed.The flakes were clear but reportedly appeared white while on the wire.The procedure was completed with another device.Patient care was not impacted, and no portion of the device or coating was left in the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, the coating of two roadrunner uniglide hydrophilic wire guides would not activate appropriately, became sticky, and came off the wire.The hydrophilic coating was activated with saline, and the device remained in saline when not in use throughout the procedure.Latex gloves were worn.Access was obtained in the left upper arm.The anatomy was not reported to be calcified or tortuous.The wire was not altered prior to use and kinking was not observed.Flaking of the coating was observed.The flakes were clear but reportedly appeared white while on the wire.The procedure was completed with another device.Patient care was not impacted, and no portion of the device or coating was left in the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications was conducted during the investigation, as well as an inspection of unused product.The complaint device was not returned for analysis, however the customer returned 38 devices from the same lot.All wires were inspected for damaged.No visible damage was noted to any of the wires.Ten of the wires were tested for the presence of hydrophilic coating (a statistical sampling).The hydrophilic coating was found to be present on all 10 wires tested.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is evidence to support that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook reviewed the device history record as it pertains to the reported failure mode.Cook has confirmed that there are sufficient inspection activities to ensure that wire guides are adequately coated prior to packaging.The product ifu states: ¿1.Before removing the hydrophilic wire guide from its dispenser, inject sterile heparinized saline into the luer lock hub end of the dispenser.2.Inject enough solution to fill the dispenser coil.This will completely cover the wire guide surface and activate the hydrophilic coating.3.Remove the hydrophilic wire guide from its dispenser by gently withdrawing the wire¿s tip.4.If the hydrophilic wire guide cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and then try again.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this complaint could not be established.Although the complaint device was not returned, there were no issues noted with the 38 wires from the complaint lot that were returned from the customer.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9793170
Report Number1820334-2020-00554
Device Sequence Number16374157
Product Code DQX
UDI-Device Identifier00827002561748
UDI-Public(01)00827002561748(17)221003(10)10049863
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2022
Device Model NumberG56174
Device Catalogue NumberHPWA-35-180
Device Lot Number10049863
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer08/10/2020
05/05/2021
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date08/19/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1